MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT
Catalog Number 110034355
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 10/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D-10: 110034355, refobacin bc r 1x40 us, lot ay26ci2901 00598605701, stemmed nonaugmentable tibial component option cr/ps/lps size 7 for cemented use only, lot 64030673 00596401752, femoral component option size g right compatible with lps-flex prolong, lot 64226461 00596405010, articular surface size gh 10 mm height "use with plate 7, lot 65054651 00597206535, all poly petella standard cemented size 35 mm diameter 9.0 mm thickness, lot 65341213 investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent revision surgery sixteen months post initial right total knee arthroplasty due to aseptic loosening of the right tibial component.During the revision synovitis and osteolysis were noted.The tibial component was grossly loose and had completely deboned from the cement interface.Patella was retained all other components were revised without complications.No additional information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10, h11.Prothesis components have been returned to warsaw site.Visual examination of the returned products did not identify cement residues on the tibial component.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Reported event was confirmed by review of medical records.A definitive root cause could not be determined if any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21717917
Report Number3006946279-2025-00035
Device Sequence Number20019916
Product Code MBB
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197(17)240531(10)AY26CI2901
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K171540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2024
Device Catalogue Number110034355
Device Lot NumberAY26CI2901
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/07/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale